MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTEANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTEANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that during the procedure, resistance was encountered when advancing the subject guide catheter into the patient vessel and the catheter was fractured 15 cm away from the hub.The patient was taken to operating room to remove the broken part of the catheter.There was about 3-4 hours surgical delay reported.The vascular surgeon was able to remove the broken part of the catheter by cutting down the femoral artery and gently grasping a non-fractured portion of the catheter and sliding it out of the vessel.The patient artery is healing.The physician indicated that the patient appeared to have a pervious closure device used near the area of the puncture.It was probable that a starclose or perclose vascular closure device might have been used to close the femoral artery from some other previous interventional procedure in the past.This may have caused some scarred area that challenged the subject guide catheter and presenting an obstacle that it got caught when it was entering and being removed from the body.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the axs infinity catheter was examined and the proximal shaft just distal to the strain relief was found fractured, but the shaft was still intact.A small amount of blood was found in the catheter.The catheter was examined along its length and was found to be kinked at 14.0cm from its distal end.Functional testing was not performed due to the damage noted to the device.In case of this complaint, the additional information provided by the customer indicated that the device was confirmed to be in a good condition after unpacking and preparation, the device was prepared as per direction for use (dfu), the tortuosity of the patient¿s anatomy was moderated, and resistance was noted during the procedure when the catheter was advanced into the patient anatomy and on removal up to the point where the device fractured.In addition, it was reported that the vascular surgeon who removed the infinity catheter in the operating room that the patient appeared to have a pervious closure device (probably a starclose or perclose suture kit) used to close the femoral artery from a past interventional procedure.It is possible that this many have caused scarring which challenged the navigation of the infinity catheter and presented an obstacle that it got caught on as it was entering and being removed from the body.Based on this assessment and examination of the damages on the returned device, an assignable cause of procedural factor was assigned to the as reported issues and as analyzed issues ¿nv - guide catheter shaft broken/fractured inside patient' and 'nv - guide catheter friction', ' nv - guide catheter shaft broken/fractured inside patient ' and ' nv - guide catheter kinked/bent)' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTEANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8233666
Report Number3008853977-2019-00007
Device Sequence Number13930832
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13249-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;